Jonathan Mock Beck

From Wikipedia, the free encyclopedia
Jump to navigation Jump to search

Jonathan Mock Beck (aka Jon Beck; 11 November 1935 – 11 March 2006, Somerville, Massachusetts) was an American mathematician, who worked on category theory and algebraic topology.[1]

Beck received his PhD in 1964 under Samuel Eilenberg at Columbia University.[2] Beck was a faculty member of the mathematics department of Cornell University. He is known for the eponymous Beck's monadicity theorem and the Beck–Chevalley condition.

Publications

  • Beck, J. (1969). "On H-spaces and infinite loop spaces". Category Theory, Homology Theory and their Applications. III. pp. 139–153. doi:10.1007/BFb0081961. 
  • Beck, Jonathan Mock (2003) [1967], "Triples, algebras and cohomology" (PDF), Reprints in Theory and Applications of Categories, Columbia University PhD thesis, 2: 1–59, MR 1987896 

References

  1. ^ Beck, Jon in Joyal's CatLab
  2. ^ Jonathan Mock Beck at the Mathematics Genealogy Project


Retrieved from "https://en.wikipedia.org/w/index.php?title=Jonathan_Mock_Beck&oldid=840585811"
This content was retrieved from Wikipedia : http://en.wikipedia.org/wiki/Jonathan_Mock_Beck
This page is based on the copyrighted Wikipedia article "Jonathan Mock Beck"; it is used under the Creative Commons Attribution-ShareAlike 3.0 Unported License (CC-BY-SA). You may redistribute it, verbatim or modified, providing that you comply with the terms of the CC-BY-SA